Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 25, 2014, 5:55 PM MST for La Paz County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2014, 5:55 PM MST (00:55 UTC)
- Expired
- Jul 25, 2014, 8:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 161 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 2796 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014
WGUS55 KPSR 260055
FFWPSR
AZC012-260300-
/O.NEW.KPSR.FF.W.0011.140726T0055Z-140726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
555 PM MST FRI JUL 25 2014
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 800 PM MST
* AT 550 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING BETWEEN BOUSE AND BRENDA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED THE BOUSE
WASH...BRENDA...BOUSE...HIGHWAY 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
&&
LAT...LON 3396 11413 3395 11382 3372 11375 3359 11380
3374 11416
$$
AJ1 follow-up statement
107
WGUS75 KPSR 260259
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
759 PM MST FRI JUL 25 2014
AZC012-260307-
/O.EXP.KPSR.FF.W.0011.000000T0000Z-140726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-
759 PM MST FRI JUL 25 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MST FOR CENTRAL LA
PAZ COUNTY...
STORMS HAVE DISSIPATED OVER THE WARNING AREA AND RUNOFF WILL HAVE
DECREASED. SOME LINGERING FLOW IN WASHES IS POSSIBLE AND MOTORISTS
ARE ADVISED TO USE EXTRA CAUTION.
LAT...LON 3396 11413 3395 11382 3372 11375 3359 11380
3374 11416
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 4:16 PM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 25, 4:16 PM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
416 PM MST FRI JUL 25 2014
.UPDATE...UPDATED AVIATION DISCUSSION...
&&
.SYNOPSIS...
A NOTICEABLE INCREASE IN MONSOON ACTIVITY IS EXPECTED TO COMMENCE
TODAY AND CONTINUE INTO THE WEEKEND. THE HIGH PRESSURE CENTER THAT
BROUGHT THE REGION VERY HOT TEMPERATURES THE LAST FEW DAYS WILL
WEAKEN AND SHIFT FURTHER OFF TO THE EAST...ALLOWING MOISTURE THAT IS
NOW OVER MEXICO TO SURGE NORTHWARD INTO THE REGION. SUFFICIENT
MONSOONAL MOISTURE WILL THEN REMAIN AROUND THE REGION TO SUPPORT
AFTERNOON AND EVENING STORM CHANCES THROUGH AT LEAST THE MIDDLE OF
THE COMING WEEK...WITH THE BEST FOCUS FOR STORMS LIKELY OVER THE
HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. DAYTIME TEMPERATURES WILL
STILL HOLD ABOVE SEASONAL NORMALS...BUT ARE EXPECTED TO FALL BACK
FROM THEIR NEAR-RECORD READINGS.
&&
.DISCUSSION...
NOT LONG AFTER 1 PM MST...ISOLATED CUMULUS ACTIVITY DEVELOPING OVER
AND JUST OFF OF THE AZ HIGH TERRAIN...FROM THE SKY ISLANDS UP THROUGH
THE WHITE MOUNTAINS AND THE MOGOLLON RIM...BEGAN TO EXPAND IN
COVERAGE. IN ADDITION...LARGE AREA OF CLOUDS STRETCHING FROM
SOUTHERN CA INTO SOUTHERN NV...ASSOCIATED WITH A SUBTLE LOW
CIRCULATION AND JET STREAK...HAVE DEVELOPED INTO ISOLATED
THUNDERSTORM ACTIVITY JUST NORTH OF JTNP AND INTO NORTHEASTERN
RIVERSIDE COUNTY. THE FIRST STORMS ACROSS THE PHOENIX FORECAST AREA
TODAY DEVELOPED NEAR GLOBE...WHERE THEY ARE CONTINUING TO EXPAND
FURTHER ACROSS SOUTHERN GILA COUNTY THIS HOUR. LARGE STORM COMPLEX
SOUTHWEST OF TUCSON CONTINUES TO EXPAND VERTICALLY AND
AREALLY...WITH SEVERAL STRONG STORM CORES PULSING ALONG AS IT VERY
SLOWLY TRACKS TO THE WEST ACROSS PIMA COUNTY. SPC MESOANALYSIS AND
FORECAST SOUNDINGS AROUND THE LOWER CENTRAL AZ DESERTS STILL
INDICATE ATLEAST 1000 J/KG OF MLCAPE WITH SLIGHTLY HIGHER VALUES OUT
WEST BEYOND THE CO RIVER VALLEY LINGERING INTO THE EVENING.
WILL CLOSELY BE WATCHING THE STORMS TO THE SOUTH...AS SOUTHEASTERLY
TO SOUTHERLY STEERING FLOW ALOFT WILL HELP BUILD STORMS NORTHWARD
ACROSS THE CENTRAL AZ DESERTS. THE BROADSTROKES FOR THE FORECAST THE
REST OF THE EVENING INCLUDES THE THREAT FOR BLOWING DUST...ESPECIALLY
WITH SEVERAL STORMS NOW DEVELOPING OR MOVING INTO THE LOWER DESERT
ELEVATIONS...AND DEVELOPMENT OF STORMS ALONG THOSE OUTFLOW BOUNDARIES
THIS LATE AFTERNOON AND EVENING. NOT OUT OF THE QUESTION TO SEE
STORMS INTO THE PHOENIX METRO IN THE EVENING...CERTAINLY IF SEVERAL
OUTFLOW BOUNDARIES HEAD INTO AND INTERSECT OVER THE AREA. NEARLY ALL
CORNERS OF THE FORECAST AREA HAVE AT LEAST SLIGHT CHANCES FOR SOME
STORM ACTIVITY THIS AFTERNOON WITH THE THREAT FOR LOCALLY HEAVY
RAINFALL POSSIBLE. THE BLOWING DUST ADVISORY IS NOW IN EFFECT ACROSS
MARICOPA AND NORTHWEST PINAL COUNTIES THROUGH THE EVENING AND CAN
ALSO EXPECT VERY LOCALIZED BLOWING DUST IMPACTS NEAR STORMS ACROSS
SOUTHEAST CA INTO THE EVENING.
SATURDAY LOOKS LIKE IT MAY BE SIMILAR TO TODAY...WITH SIMILAR
MOISTURE AND MUCAPE VALUES BEING FORECASTED ACROSS THE REGION.
HOWEVER...IF TODAY TURNS OUT TO BE QUITE ACTIVE...THE WORKED-OVER
ATMOSPHERE MAY HOLD TS ACTIVITY DOWN SOMEWHAT ON SATURDAY. THE
INCREASING MOISTURE AND CLOUDINESS...ALONG WITH LOWER 500MB
HEIGHTS...IS EXPECTED TO END OUR EXCESSIVE HEAT...WITH HIGHS AROUND
110F TODAY AND THE 105-109F RANGE ON SATURDAY. SATURDAY COULD TURN
OUT TO BE EVEN COOLER IF THERE IS WIDESPREAD RAINFALL TODAY/THIS
EVENING.
SUNDAY THROUGH THURSDAY...
IT APPEARS THAT A LOW-MID GRADE MONSOON WILL LIKELY PREVAIL THROUGH
THE EXTENDED PERIOD AS WEAK SOUTHERLY FLOW ALOFT CONTINUES TO PULL
MOISTURE INTO THE REGION...WITH THE GFS SHOWING A MORE ACTIVE
PATTERN AS IT KEEPS THE UPPER HIGH CENTER OFF TO OUR EAST...AND THE
EURO SHOWING A DRIER ONE AS IT ATTEMPTS TO REPOSITION THE UPPER
HIGH CENTER WESTWARD BACK OVER THE REGION.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
STORMS ARE ONGOING SOUTH OF THE METRO. AT THE VERY LEAST THE
SOUTHEASTERLY OUTFLOW WINDS SHOULD MAKE THEIR WAY INTO KIWA AROUND
01-02Z AND KPHX/KSDL SHORTLY THEREAFTER. WILL INCLUDE A
SOUTHEASTERLY WIND SHIFT AS WELL AS THUNDER/REDUCED VSBYS IN RAIN
AND HAZE THIS EVENING AT ALL PHOENIX SITES. EXPECT CONDITIONS TO
DETERIORATE RAPIDLY AT THE ONSET OF RAIN OR DUST...BUT THEY SHOULD
IMPROVE BY LATE EVENING. LINGERING DEBRIS CLOUDS WILL REMAIN THROUGH
SATURDAY AFTERNOON.
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
KIPL SHOULD REMAIN DRY TONIGHT ALTHOUGH KBLH MAY SEE A STRAY SHOWER
OR THUNDERSTORM. CONFIDENCE TOO LOW TO INTRODUCE IN THE FORECAST SO
I WILL KEEP BOTH SITES DRY. DEBRIS CLOUDS LIKELY TO LINGER THROUGH
MID DAY SATURDAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
SLIGHTLY COOLER AFTERNOON TEMPERATURES ARE EXPECTED ALONG WITH HIGHER
HUMIDITY. MINIMUM RELATIVE HUMIDITY LEVELS WILL RANGE FROM 15 TO 25
PERCENT. A TYPICAL MONSOON DAILY THREAT OF AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED WITH THE HIGHEST PROBABILITIES IN THE
MOUNTAINS EAST OF PHOENIX. TYPICAL AFTERNOON AND EVENING SOUTHWEST
WINDS ARE EXPECTED WITH GOOD RECOVERY AT NIGHT.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...BLOWING DUST ADVISORY UNTIL 9 PM MST THIS EVENING
AZZ022-023-027-028.
CA...NONE.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...NOLTE/PERCHA
AVIATION...LEINS
FIRE WEATHER...VASQUEZHazardous weather outlook, Jul 25, 3:38 AM MST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 338 AM MST FRI JUL 25 2014 AZZ022-023-027-028-261045- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 338 AM MST FRI JUL 25 2014 ...BLOWING DUST ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLOWING DUST ADVISORY. A MORE FAVORABLE MONSOON PATTERN IS DEVELOPING OVER THE REGION THIS MORNING. ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF DENSE BLOWING DUST...CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP EACH DAY. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING DUST CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ020-021-024>026-CAZ030>033-261045- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 338 AM MST FRI JUL 25 2014 /338 AM PDT FRI JUL 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A MORE FAVORABLE MONSOON PATTERN IS DEVELOPING OVER THE REGION THIS MORNING. ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING DUST...CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP EACH DAY. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING DUST CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jul 25, 4:44 PM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
444 PM MST FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM DUST STORM 1 WSW COOLIDGE 32.97N 111.55W
07/25/2014 PINAL AZ TRAINED SPOTTER
VISIBILITY AROUND ONE EIGHTH OF A MILE IN COOLIDGE
&&
EVENT NUMBER PSR1400112
LEINSLocal storm report, Jul 25, 4:52 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
452 PM MST FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM DUST STORM 6 SW STANFIELD 32.83N 112.04W
07/25/2014 PINAL AZ TRAINED SPOTTER
NEAR ZERO VISIBILITY ALONG INTERSTATE 8 EAST OF
STANFIELD
&&
EVENT NUMBER PSR1400113
LEINSLocal storm report, Jul 25, 5:03 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
503 PM MST FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM DUST STORM SAN TAN VALLEY 33.17N 111.57W
07/25/2014 PINAL AZ TRAINED SPOTTER
NEAR ZERO VISIBILITY IN SAN TAN VALLEY
&&
EVENT NUMBER PSR1400114
LEINSLocal storm report, Jul 25, 5:19 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
519 PM MST FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM DUST STORM 4 SSW FIREBIRD LAKE 33.22N 111.99W
07/25/2014 MARICOPA AZ TRAINED SPOTTER
VISIBILITY IS AROUND 150 FEET NEAR SR 347 AND RIGGS RD
&&
EVENT NUMBER PSR1400115
LEINSLocal storm report, Jul 25, 5:36 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
536 PM MST FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM DUST STORM 3 ESE SUPERSTITION SPRI 33.38N 111.64W
07/25/2014 MARICOPA AZ NWS EMPLOYEE
VISIBILITY DOWN TO A HALF MILE AT BASELINE AND
ELLSWORTH RD
&&
EVENT NUMBER PSR1400116
LEINSLocal storm report, Jul 25, 5:49 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
549 PM MST FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM DUST STORM 2 WSW GILA BEND 32.94N 112.71W
07/25/2014 MARICOPA AZ TRAINED SPOTTER
DUST STORM APPROACHING NOW AND VISIBILITY DOWN TO .25
MILE
&&
EVENT NUMBER PSR1400117
KINCAIDThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:03 PM MST | Areal Flood Advisory | PSR | La Paz | 117 min |
| Jul 25, 6:40 PM MST | Special Weather Statement | PSR | Pinal | 50 min |
| Jul 25, 8:15 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 2 hr |
| Jul 26, 3:26 PM MST | Special Weather Statement | PSR | Gila | 34 min |
| Jul 26, 4:33 PM MST | Special Weather Statement | PSR | Gila | 27 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.